MAUDE Adverse Event Report: CONMED CORPORATION ELECTRODE NEEDLE STD. EXTENDED INSUL.; UNIVERSAL DISPOSABLE ELECTRODE

CONMED CORPORATION ELECTRODE NEEDLE STD. EXTENDED INSUL.; UNIVERSAL DISPOSABLE ELECTRODE
Catalog Number 138105
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 138105 was received in opened original packaging, the reported catalog and lot numbers were verified.Visual inspection found darkened burn marks along the length of the needle tip and the yellow mold.Visual inspection also found that the shrink tube around the needle tip was deformed (flanged outward).The manufacturing documents of the device history record have been reviewed with special attention to manufacturing and inspection of the product.The product released for distribution was found to have met all the specifications prior to shipment.A two-year lot history review shows this is the only complaint for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 4 complaints, regarding 5 devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure the rate of failure would be (b)(4).Per the instruction for use the user is advised the following: these devices should never be used when: there is visible evidence of damage to the exterior of the device such as cracked or damaged plastic.These devices fail the inspection described herein.In the presence of flammable gases, flammable prep solution or drapes, oxidizing gases such as nitrous oxide (n20) or in oxygen-enriched environments.Keep active accessory away from the patient when not in use.An accessory holster may be used to hold active accessories safely.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the 138105, needle tip electrode caught on fire.Additional information was gathered, and the event took place on (b)(6) 2018 during a pediatric circumcision.The electrode caught fire at the beginning of the case; the esu settings were 25 cut and 25 coag.The esu and pencil were both conmed devices.The tip and pencil were immediately exchanged out for another of the same device.There was a 5-minute delay in surgery to retrieve the new device.There was no patient injury or impact reported.The procedure was completed as planned.This report is being raised based on device malfunction with potential for injury upon reoccurrence.

Brand Name
ELECTRODE NEEDLE STD. EXTENDED INSUL.
Common Device Name
UNIVERSAL DISPOSABLE ELECTRODE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key8183949
Report Number1320894-2018-00278
Device Sequence Number1850424
Product Code GEI
UDI-Device Identifier10653405003410
UDI-Public(01)10653405003410(17)230903(30)40(10)201809041
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K943542
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2023
Device Catalogue Number138105
Device Lot Number201809041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2018
Initial Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age6 YR